ADVERTISEMENT

Q. I am a crohn's disease patient. Can I take ayurvedic medicines?

Answered by
Dr. Arul Amuthan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 11, 2017 and last reviewed on: Jun 19, 2019

Hi,

I am a crohn's disease patient and now my ESR level is 70 and CRP positive. I am taking pentasa 1g twice (morning and evening) and also 150mg of azoran (immunity suppressant tablet) in the morning alone.

Today I visited an ayurvedic doctor to start ayurvedic treatment and he gave me medicine indukantham kashayam and septilin and both seems to boost the immunity of the body. I want to know is it good to have both medicines like pentasa/azoran with ayurvedic medicines as mentioned above.My ayurvedic doctor has said that I can continue both for some time and then review after a week and check if ESR levels have fallen. Please advise.

#

Hi,

Welcome to icliniq.com.

Crohn's disease is an autoimmune disease, in which our own immune system tries to act against our body tissues. With this concept, allopathy physicians give drugs to suppress immunity, thus no action against our body tissue. This is the way of allopathy treatment. These immunosuppresants have their own side effects over a long period of time.

  • On the other hand, ayurveda and siddha tries to correct or tries to balance the immunity.
  • Hence, the immunity is not suppressed.
  • Still, scientifically it is not well proved and it is only the belief or hypothesis by traditional practitioners.
  • If you continue ayurveda/siddha drugs along with immunosuppressant drugs, you will be benefited.
  • Because herbal drugs will maintain your normal immunity and prevent the side effects caused by too much suppression done by allopathy drugs.
  • Very rarely (<10% of cases), the herbal drugs will act against the allopathy drugs.
  • You can continue both the drugs for two weeks and observe for Crohn's symptoms and lab investigations.
  • If there is improvement, then it is good, you can continue.
  • If there is worsening of the disease, then you should stop taking these ayurvedic drugs.
  • In such a situation, you can take some siddha drugs (example: Rasagandhi mezhugu) which are having highly beneficial role in all autoimmune diseases.
  • It is believed that the poly herbal drugs contain both immunosuppresant as well as immune balancing herbals in a single drug.
  • This drug shows beneficial role in AIDS and cancer patients in the same principle.
  • Many patients consume this drug for more than 10 years.
  • If there is no change, then you can continue for next two weeks to check for the beneficial role.
  • By chance, if this combination is working for your body, then you can definitely continue.

Revert back to an ayurveda specialist online after two weeks for further follow up --> https://www.icliniq.com/ask-a-doctor-online/ayurveda-specialist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am a crohn's disease patient. Can I take ayurvedic medicines?

Thank you doctor, I have already completed the Doxycycline 100 mg for seven days morning and evening course as mentioned and also there is no problem while urinating. There is no burning sensation and the flow is also good.   Read full

My doctor advised Humira for RA. Is that right?

Thank you doctor, I have already completed the Doxycycline 100 mg for seven days morning and evening course as mentioned and also there is no problem while urinating. There is no burning sensation and the flow is also good.   Read full

Can uterine fibroid be cured without surgery?

Thank you doctor, I have already completed the Doxycycline 100 mg for seven days morning and evening course as mentioned and also there is no problem while urinating. There is no burning sensation and the flow is also good.   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Ayurveda Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.